Supersaturation in the Boolean lattice

Andrew P. Dove 1 Jerrold R. Griggs 1 Ross J. Kang 2 Jean-Sébastien Sereni 3
3 ORPAILLEUR - Knowledge representation, reasonning
Inria Nancy - Grand Est, LORIA - NLPKD - Department of Natural Language Processing & Knowledge Discovery
Abstract : We prove a "supersaturation-type'' extension of both Sperner's Theorem (1928) and its generalization by Erdos (1945) to k-chains. Our result implies that a largest family whose size is x more than the size of a largest k-chain free family and that contains the minimum number of k-chains is the family formed by taking the middle (k-1) rows of the Boolean lattice and x elements from the k-th middle row. We prove our result using the symmetric chain decomposition method of de Bruijn, van Ebbenhorst Tengbergen, and Kruyswijk (1951).
Complete list of metadatas

Cited literature [12 references]  Display  Hide  Download
Contributor : Jean-Sébastien Sereni <>
Submitted on : Monday, March 18, 2013 - 6:35:49 PM
Last modification on : Thursday, August 22, 2019 - 2:02:39 PM
Long-term archiving on : Thursday, June 20, 2013 - 4:08:29 PM


Files produced by the author(s)


  • HAL Id : hal-00802000, version 1


Andrew P. Dove, Jerrold R. Griggs, Ross J. Kang, Jean-Sébastien Sereni. Supersaturation in the Boolean lattice. Integers : Electronic Journal of Combinatorial Number Theory, State University of West Georgia, Charles University, and DIMATIA, 2014, The Dick de Bruijn Memorial Volume, 14A, pp.A4. ⟨hal-00802000⟩



Record views


Files downloads